MAUDE Adverse Event Report: SYNTHES GMBH 2.0/2.4MM CRUCIFORM SCRWDRVR BLD/SL-RETAINNG W/HEX COUPLING; SCREWDRIVER

SYNTHES GMBH 2.0/2.4MM CRUCIFORM SCRWDRVR BLD/SL-RETAINNG W/HEX COUPLING; SCREWDRIVER
Catalog Number 313.928
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j employee.H3, h4, h6: part # 313.928.Synthes lot # h884783.Supplier lot # h884783.Release to warehouse date: 08 jan 2020.Supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection of the returned devices found that the cruciform tip was damaged and deformed due to repeated usage.However, without mating component an assembling issue was not able to confirm.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the scrdrivershaft-2/2.4 crucif self-holding would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, three screwdrivers in the loaner set were misshapen and unusable.There was no delay for the procedure.Other screwdrivers have been used.No patient consequence.This report involves one (1) 2.0/2.4mm cruciform scrwdrvr bld/sl-retainng w/hex coupling.This is report 3 of 3 for (b)(4).

Brand Name
2.0/2.4MM CRUCIFORM SCRWDRVR BLD/SL-RETAINNG W/HEX COUPLING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19982253
Report Number8030965-2024-09933
Device Sequence Number8141353
Product Code HXX
UDI-Device Identifier07611819725607
UDI-Public(01)07611819725607(11)200108(10)H884783
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.928
Device Lot NumberH884783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown